Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
Factors influencing the incidence of lamotrigine-related skin rash
Autore:
Wong, ICK; Mawer, GE; Sander, JWAS;
Indirizzi:
Univ Bradford, Sch Pharm, Dept Pharm Practice, Bradford BD7 1DP, W Yorkshire, England Univ Bradford Bradford W Yorkshire England BD7 1DP , W Yorkshire, England Univ Manchester, Manchester, Lancs, England Univ Manchester Manchester Lancs England ter, Manchester, Lancs, England David Lewis Ctr Epilepsy, Alderley Edge, Cheshire, England David Lewis CtrEpilepsy Alderley Edge Cheshire England heshire, England Inst Neurol, London WC1N 3BG, England Inst Neurol London England WC1N 3BG nst Neurol, London WC1N 3BG, England Natl Hosp Neurol & Neurosurg, London WC1N 3BG, England Natl Hosp Neurol & Neurosurg London England WC1N 3BG n WC1N 3BG, England
Titolo Testata:
ANNALS OF PHARMACOTHERAPY
fascicolo: 10, volume: 33, anno: 1999,
pagine: 1037 - 1042
SICI:
1060-0280(199910)33:10<1037:FITIOL>2.0.ZU;2-R
Fonte:
ISI
Lingua:
ENG
Soggetto:
TOXIC EPIDERMAL NECROLYSIS; ANTIEPILEPTIC DRUGS; PARTIAL SEIZURES; DOUBLE-BLIND; EPILEPSY; SAFETY; EFFICACY; TRIAL;
Keywords:
pharmacoepidemiology; lamotrigine; rash; epilepsy;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Clinical Medicine
Citazioni:
27
Recensione:
Indirizzi per estratti:
Indirizzo: Wong, ICK Univ Bradford, Sch Pharm, Dept Pharm Practice, Bradford BD7 1DP,W Yorkshire, England Univ Bradford Bradford W Yorkshire England BD7 1DP ire, England
Citazione:
I.C.K. Wong et al., "Factors influencing the incidence of lamotrigine-related skin rash", ANN PHARMAC, 33(10), 1999, pp. 1037-1042

Abstract

OBJECTIVE: To determine the incidences of serious add nonserious lamotrigine-related rash, determine the risk factors for lamotrigine-related rash, and evaluate the impact on the incidence of rash of the manufacturer's recommendation to reduce the starting dose of lamotrigine. METHODS: This was a retrospective case record survey at five tertiary referral epilepsy centers in the UK. The risk factors for lamotrigine-related rash were identified by logistic regression. The independent factors tested were gender, age, epilepsy type, concurrent medication, and starting dose of lamotrigine. The incidences of rash before and after the recommendation of reduction in starting dose were compared by chi(2) analysis. RESULTS: A total Of 1050 patients were included. The incidences of seriousand nonserious rash were 1.1% (95% CI 0.5% to 1.8%) and 7% (95% CI 5.5% to8.6%), respectively. Females were at higher risk of developing rash than were males, with a relative risk of 1.8 (95% CI 1.2 to 2.8). The starting dose of lamotrigine was reduced in response to the manufacturer's recommendation, and there was a significant reduction (p = 0.045) in the incidence of serious rash, from 1.5% (12/805) to 0% (0/245). However, there was no reduction in the overall incidence of lamotrigine-related rash, with 63/805 (8%)before and 23/245 (9%) after the recommendation. CONCLUSIONS: Failure to detect a reduction in the incidence of lamotrigine-related rash since the new (reduced) recommended starting dose of lamotrigine may arise from failure to reduce the starting dose below a critical threshold level, incomplete compliance with current recommendations, or insufficient sample size. The results of this and other studies show that the starting dose of lamotrigine is a significant factor affecting the incidence of rash; furthermore, this study also shows that significant reduction in the incidence of serious rash can be achieved by reducing the starting dose. Therefore, clinicians should not deviate from the recommendations.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 18/01/20 alle ore 07:36:15